Medical Questions > Conditions and Diseases > Allergies Forum

How to stop itching from rash?

Must Read
What causes allergies? We review risk factors and common allergens in this intro to allergies section....
What causes an allergy? Who is more likely to develop allergies? More here....
Which allergy symptoms are serious signs of allergic reaction and which are merely bothersome? Common types of allergy symptoms and allergic reactions here....
User Profile
What can I use to make the itching from a rash go away? I believe it is due to allergic reaction (guessing) from the chemicals from a pool. I have tried benedryl, hydrocortizone, aloe, calamine lotion and an oatmeal bath. Nothing seems to work. It still takes a week to 10 days to go away. Please help.


Did you find this post helpful?
|

User Profile
replied May 31st, 2010
Allergies Answer A12721
Hi, welcome to the ehealth forum and I am glad to help you.
You seem concerned by the itching due to allergic reaction from chemicals from a pool.
You might be suffering from swimmer's itch. Swimmer's itch, also called cercarial dermatitis, is a skin rash caused by an allergic reaction to infection with certain parasites of birds and mammals that are released from infected snails in fresh and saltwater. Swimmer's itch is usually not severe. After the initial transient itching it will disappear without treatment. The itching occurs within 48 hours and may last up to 7 days. Rarely, it can be severe if a large proportion of the body is affected. Since scratching can initiate a vicious cycle, it is pertinent to avoid scratching. An antihistaminic or mild corticosteroid cream purchased over the counter in pharmacies can be beneficial.
If the itching and rash is due to contact with chemical, the treatment is not effective until there is no further contact with the substance causing the problem. Once the substance is removed, the redness usually disappears after a week. Residual scaling, itching, and temporary thickening of the skin may last for days or weeks even with the use of topical applications.
Hope this helps. Take care.
Note: This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.




|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Allergies , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.